Alert archive / Vermont / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 3, NWS Burlington, VT

April 11, 20114 counties in Vermont; Essex County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Apr 11, 2011, 9:27 AM EDT for 4 counties in Vermont; Essex County, New York. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2011, 9:27 AM EDT (13:27 UTC)
Expired
Apr 11, 2011, 10:30 AM EDT
In force
63 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Essex County, NY, Addison County, VT, Orange County, VT, Rutland County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 71 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 9:28 AM EDTHAIL 0.88Crown Point Center, NYPOST OFFICE
Apr 11, 9:30 AM EDTHAIL 0.752 E West Bridport, VTTRAINED SPOTTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 1.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

652 
WUUS51 KBTV 111327
SVRBTV
NYC031-VTC001-017-021-027-111430-
/O.NEW.KBTV.SV.W.0003.110411T1327Z-110411T1430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
927 AM EDT MON APR 11 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WINDSOR COUNTY IN SOUTHERN VERMONT...
  WEST CENTRAL ORANGE COUNTY IN CENTRAL VERMONT...
  SOUTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...
  SOUTHERN ADDISON COUNTY IN CENTRAL VERMONT...
  NORTHEASTERN RUTLAND COUNTY IN SOUTHERN VERMONT...

* UNTIL 1030 AM EDT

* AT 918 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
  IRONVILLE...MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  SHOREHAM...WHITING...EAST MIDDLEBURY...LEICESTER...CHITTENDEN...
  ROCHESTER...PITTSFIELD...STOCKBRIDGE...BETHEL...BARNARD...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL AN INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
BUILDING NOW.

&&

LAT...LON 4398 7252 4360 7267 4387 7355 4405 7349
TIME...MOT...LOC 1327Z 284DEG 38KT 4394 7340

$$

LAHIFF
2 follow-up statements
175 
WWUS51 KBTV 111359
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
959 AM EDT MON APR 11 2011

NYC031-111408-
/O.CAN.KBTV.SV.W.0003.000000T0000Z-110411T1430Z/
ESSEX NY-
959 AM EDT MON APR 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESSEX COUNTY IN
NORTHERN NEW YORK IS CANCELLED...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4360 7267 4379 7327 4403 7318 4398 7252
TIME...MOT...LOC 1358Z 284DEG 38KT 4387 7297

$$

VTC001-017-021-027-111430-
/O.CON.KBTV.SV.W.0003.000000T0000Z-110411T1430Z/
WINDSOR VT-ORANGE VT-ADDISON VT-RUTLAND VT-
959 AM EDT MON APR 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT
FOR NORTHEASTERN RUTLAND...SOUTHEASTERN ADDISON...WEST CENTRAL ORANGE
AND NORTHWESTERN WINDSOR COUNTIES...

AT 954 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL.  THIS STORM WAS LOCATED NEAR GOSHEN...MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  ROBINSON...ROCHESTER...STOCKBRIDGE...BETHEL...EXIT 3 I89...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DIME TO NICKEL SIZE HAIL HAS BEEN REPORTED IN CROWN POINT NEW YORK 
FROM THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4360 7267 4379 7327 4403 7318 4398 7252
TIME...MOT...LOC 1358Z 284DEG 38KT 4387 7297

$$

LAHIFF
619 
WWUS51 KBTV 111426
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1026 AM EDT MON APR 11 2011

VTC001-017-021-027-111435-
/O.EXP.KBTV.SV.W.0003.000000T0000Z-110411T1430Z/
WINDSOR VT-ORANGE VT-ADDISON VT-RUTLAND VT-
1026 AM EDT MON APR 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUTLAND...
SOUTHEASTERN ADDISON...WEST CENTRAL ORANGE AND NORTHWESTERN WINDSOR
COUNTIES WILL EXPIRE AT 1030 AM EDT...

WHILE STRONG STORMS WILL PERSIST OVER NORTHERN WINDSOR COUNTY OF 
VERMONT THROUGH THE NEXT HALF HOUR...THE THREAT FOR LARGE HAIL HAS 
DIMINISHED.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4360 7267 4379 7327 4403 7318 4398 7252
TIME...MOT...LOC 1425Z 284DEG 38KT 4378 7259

$$

LAHIFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 7:43 AM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Apr 11, 7:43 AM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
743 AM EDT MON APR 11 2011

.SYNOPSIS...
WITH HIGH PRESSURE OFF THE EAST COAST...A FRONTAL BOUNDARY AND ITS
ASSOCIATED LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTH COUNTRY
THROUGH TONIGHT. A SECOND LOW AFFECTS THE REGION LATE TUESDAY
THROUGH WEDNESDAY. HIGH PRESSURE BUILDS INTO THE AREA FOR THURSDAY
RIGHT INTO THE UPCOMING WEEKEND WHEN ANOTHER LOW AFFECTS THE NORTH
COUNTRY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 402 AM EDT MONDAY...SHOWERS/T-STORMS ACROSS THE CWA THIS
MORNING ASSOCIATED W/ WARM FRNT/MCS OUT AHEAD OF SFC LOW...WHICH
IS CURRENTLY MVG THRU THE NORTHERN GREAT LKS INTO CENTRAL CANADA.
THUNDER IS LIMTED IN SPOTS BUT DO EXPECT ACTIVITY TO DIMINISH AS
MORNING PROGRESSES TO -RW. QUESTION FOR TDY WILL BE IF FRNT/CLDS
LIFT/CLR CWA THIS MORNING ALLOWING FOR STRONG WAA TO SURGE INTO
THE AREA. TEMPS THIS MORNING OVE RTHE NORTH COUNTRY RANGE FROM THE
MID 40S TO L/M 50S. IN TURN...TEMPS CURRENTLY NEAR
BUFFALO/ROCHESTER NY ARE IN THE 70F RANGE. IT IS THIS AIRMASS THA
THAS POTENTIAL TO AFFECT THE CWA...EPSECIALLY IF WE SEE CLRING
LATER TDY. STRONG SSW WINDS(GUSTS TO 40 MPH POSSIBLE ESPECIALLY IN
VCNTY OF ANY TSTORMS) WILL ALSO AID IN KEEPING TEMPS UP. THIS
COULD PUSH TEMPS WELL INTO THE 70S W/ AN OUTSIDE CHANCE FOR A SPOT
80F. BY CHANCE IF WE PUSH INTO THE 80F- RANGE...HERE ARE THE
RECORD HIGHS FOR TODAY:

BTV   84F 1945
MMNV1 51F 1987
MPV   67F 1987
1V4   84F 1945
MSS   75F 1977

ONE OF THE MAIN CONCERNS THRU TNGT DUE TO RAINFALL AND WARM TEMPS
IS THE POTENTIAL FOR FLOODING ON AREA RIVERS AND STREAMS. PLEASE
SEE HYDRO SECTION BLW.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 402 AM EDT MONDAY...FRNT S AND E OF THE CWA BY TUESDAY
MORNING W/ SOME LINGERING PRECIP ALONG SOUTHERN ZONES AS MDLS HINT
THAT FRNT WILL MEANDER ALONG SOUTHERN NEW ENG COAST. A SECONDARY
WAVE DOES FORM ALONG FRMTL REMNANTS AND SLOWLY PUSHES N TUESDAY
NGT. THERE ARE MDL DISCREP AS TO PLACEMENT OF LOW THAT DEVELOPS
ALONG BOUNDARY BFR MVG INTO THE CWA ON WEDNESDAY. BASED ON
EXPECTED TRACK...BULK OF PRECIP WILL BE FOCUSED FROM THE CVLY
EASTWARD W/ QPF NEARING 0.50" TO NEARLY AN INCH. SFC HIGH PRESSURE
OVER SOUTHERN ONTARIO/QUEBEC IS REASON FOR QPF FOCUS CVLY EAST. W/
EXPECTED CLDS AND RAINFALL...WILL BE KEEPING TEMPS NEAR CLIMO
NORMS.

ALSO AREA RIVERS WILL HAVE TO BE MONITORED TUESDAY AS FLOOD WATCH
IN EFFECT INTO TUESDAY MORNING.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 402 AM EDT MONDAY...SOME CHANGES TO THE EXTENDED FORECAST THIS
CYCLE AS PAST TWO RUNS OF ECMWF/GFS HAVE AGREED ON POTENTIAL
COASTAL LOW IMPACTING THE REGION WEDNESDAY INTO WEDNESDAY NIGHT.
LINGERING EFFECTS WILL BE FELT WEDNESDAY NIGHT AS CLOSED 700/500MB
LOW LIFTS AWAY THRU NH/ME WITH RAIN GENERALLY ENDING BETWEEN
00-06Z THU BASED ON PRESENT TRENDS. AS THIS SYSTEM DEPARTS...A
COLD FRONT WILL DROP SOUTHWARD THURSDAY. DESPITE LIMITED
MOISTURE...MAY BE ENOUGH FRONTAL CONVERGENCE TO RESULT IN
ISOLD/SCT RAIN SHOWER ACTIVITY THU AFTN...ESPECIALLY NRN MTNS.
HIGHS ON THURSDAY SHOULD GENERALLY REACH THE LOW TO MID 50S. COLD
FRONT WILL BRING A COOL NIGHT THU NIGHT...AND IF SKIES CAN CLEAR
AS CURRENTLY EXPECTED...SHOULD SEE MORNING LOWS IN THE UPR 20S TO
LOWER 30S. A NICE DAY FRIDAY AS RIDGE ALOFT BUILDS IN ADVANCE OF
SLOW-MOVING CLOSED UPR LOW ACROSS THE UPR MIDWEST. HIGHS FRIDAY
SHOULD GENERALLY REACH THE LOW-MID 50S...WITH A FEW UPR 40S ACROSS
FAR NERN VT. TIMING OF CLOSED UPR LOW AFFECTING THE NORTH COUNTRY
SOMEWHAT UNCERTAIN AT THIS POINT...BUT BASED ON 00Z ECMWF/00Z GFS
CHANCES FOR RAIN SHOULD BE INCREASING DURING THE DAY SATURDAY
LINGERING THRU SATURDAY NIGHT. SLOW-MOVING NATURE OF THIS CLOSED
SYNOPTIC SYSTEM AND STRONG QG FORCING COULD RESULT IN HALF TO ONE
INCH RAINFALL AMTS BEFORE PRECIPITATION WINDS DOWN DURING SUNDAY.
A FEW MTN SNOW SHOWERS POSSIBLE SUNDAY AS LOW DEPARTS TO THE NORTH
AND EAST.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
THROUGH 12Z TUESDAY...ACTIVE PERIOD OF AVIATION WX NEXT 6-12 HRS
WITH TWO ROUNDS OF THUNDERSTORMS LIKELY AT MOST OF THE TAF SITES.
STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL MOVE ACROSS BTV/MPV
THRU 15Z WITH HEAVY RAIN...STRONG WINDS...AND SMALL HAIL POSSIBLE.
NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES EVIDENT IN NLDN DATA
ACROSS NERN NY AND NRN VT. HAVE INCLUDED THUNDERSTORMS EARLY THIS
MORNING IN AREA TAFS WITH PERIODS OF MVFR CONDITIONS AND POSSIBLY
BRIEF IFR. LOOK FOR CLOUD-TO-GROUND LIGHTNING AND PERIOD OF HEAVY
RAINFALL. A FEW LINGERING SHOWERS 15-20Z AS MCS MOVES EWD...FOLLOWED BY
PARTIAL CLEARING AND SW WINDS INCREASING TO 15-25 KTS FOR THE
BALANCE OF THE DAY. FEW GUSTS TO 35 KTS POSSIBLE WITH AFTERNOON
MIXING. CIGS/VSBY SHOULD IMPROVE TO VFR FOR A TIME THIS AFTERNOON.
COLD FRONT THEN MOVES IN BETWEEN 21-00Z WITH AN ADDITIONAL ROUND
OF SHOWERS AND EMBEDDED TSTM ACTIVITY. BRIEF HEAVY
RAINFALL...CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS CAN BE
EXPECTED WITH ADDITIONAL CONVECTIVE ACTIVITY ALONG COLD FRONT LATE
THIS AFTN/EARLY THIS EVENING...ESPECIALLY SRN SECTIONS/KRUT. WINDS WILL
SHIFT INTO THE WEST WITH FRONTAL PASSAGE MONDAY NIGHT WITH BULK OF
SHOWER ACTIVITY ENDING BY 04Z.

OUTLOOK 12Z TUESDAY THROUGH FRIDAY...
TUESDAY...VFR WITH NARROW RIDGE OF HIGH PRESSURE OVER THE NORTH
COUNTRY. LIGHT WINDS.

TUESDAY NIGHT/WEDNESDAY/WED EVENING...COASTAL LOW BRINGS PERIOD OF
STRATIFORM RAIN...ESPECIALLY FROM THE CHAMPLAIN VALLEY EASTWARD.
PERIODS OF MVFR CONDITIONS EXPECTED.

THURSDAY AND FRIDAY...MAINLY VFR...BUT A WEAK COLD FRONT COULD
BRING ISOLD/SCT -SHRA DURING THURSDAY AFTN.

&&

.HYDROLOGY...
FLOODING IS POSSIBLE OVER THE ENTIRE CWA THRU TUESDAY MORNING AS
RAINFALL WITH FRNTL BOUNDARIES COMBINED WITH SNOWMELT FROM HIR
ELEV...WILL PROVIDE CWA WILL INGREDIENTS FOR HYDRO ISSUES. AS A
RESULT...FLOOD WATCH IN EFFECT.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLOOD WATCH THROUGH TUESDAY MORNING FOR VTZ001>012-016>019.
NY...FLOOD WATCH THROUGH TUESDAY MORNING FOR NYZ026>031-034-035-087.

&&

SYNOPSIS...JN
NEAR TERM...JN
SHORT TERM...JN
LONG TERM...BANACOS
AVIATION...BANACOS
HYDROLOGY...
Hazardous weather outlook, Apr 11, 3:08 AM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
308 AM EDT MON APR 11 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-120715-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
308 AM EDT MON APR 11 2011

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ADDITIONAL SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED
AS A CONVECTIVE CLUSTER MOVES EASTWARD FROM SOUTHEASTERN ONTARIO
ACROSS NORTHERN NEW YORK AND CENTRAL AND NORTHERN VERMONT. THE
ADDITIONAL RAINFALL COUPLED WITH HIGHER ELEVATION SNOW MELT AND
RAINFALL EARLIER LAST NIGHT WILL RESULT IN SMALL STREAM FLOODING
THIS MORNING. THE MAIN STEM RIVERS ARE ALSO BEING MONITORED
THROUGH THE DAY MONDAY. IT APPEARS THE LAMOILLE RIVER MAY APPROACH
BANKFULL TOWARD DAYBREAK.

A COLD FRONT WILL BRING AN ADDITIONAL ROUND OF SHOWERS AND
POSSIBLE THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING
HOURS. A FEW OF THE STRONGER STORMS MAY CONTAIN GUSTY WINDS...AS
WELL AS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 11, 8:45 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
845 AM EDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HAIL             HINESBURG               44.33N  73.11W
04/11/2011  E0.25 INCH       CHITTENDEN         VT   PUBLIC

            PUBLIC

&&

EVENT NUMBER BTV1100002

NF
Local storm report, Apr 11, 8:46 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
846 AM EDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HAIL             MORRISONVILLE           44.69N  73.56W
04/11/2011  E0.25 INCH       CLINTON            NY   BROADCAST MEDIA

            BROADCAST MEDIA

&&

EVENT NUMBER BTV1100003

NF
Local storm report, Apr 11, 8:47 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
847 AM EDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HAIL             MONTPELIER              44.27N  72.57W
04/11/2011  E0.25 INCH       WASHINGTON         VT   PUBLIC

            PUBLIC

&&

EVENT NUMBER BTV1100004

NF
Local storm report, Apr 11, 8:49 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
849 AM EDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLOOD            ALTONA                  44.89N  73.66W
04/11/2011                   CLINTON            NY   EMERGENCY MNGR

            WATER FLOWING MILITARY TURNPIKE ROUTE 190 NEAR DULEY
            ROAD... EMERGENCY MNGR

&&

EVENT NUMBER BTV1100005

NF
Local storm report, Apr 11, 8:59 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
859 AM EDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 AM     HAIL             WESTVILLE CENTER        44.94N  74.40W
04/11/2011  E0.75 INCH       FRANKLIN           NY   LAW ENFORCEMENT

            911 DISPATCH

&&

EVENT NUMBER BTV1100006

LAHIFF
Special weather statement, Apr 11, 9:21 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
921 AM EDT MON APR 11 2011

NYZ034-035-VTZ005>009-017-018-111415-
CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT-
EASTERN ESSEX NY-LAMOILLE VT-WASHINGTON VT-WESTERN ADDISON VT-
WESTERN CHITTENDEN VT-WESTERN ESSEX NY-
921 AM EDT MON APR 11 2011

...STRONG THUNDERSTORMS WILL AFFECT ADDISON...CALEDONIA...
CHITTENDEN...ESSEX...LAMOILLE AND WASHINGTON COUNTIES...

AT 918 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM ST.
GEORGE VERMONT TO MINERVA NEW YORK...MOVING EAST AT 55 MPH.

THESE STORMS WILL BE NEAR WATERBURY CENTER AROUND 930 AM...CALAIS
AROUND 945 AM AND LOWER CABOT AROUND 1000 AM.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 4384 7340 4383 7424 4443 7306 4443 7220

LAHIFF

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 2:59 AM EDTFlood WatchBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more28 hr
Apr 11, 6:20 AM EDTRiver Flood WarningBTVOrleans36 hr
Apr 11, 7:08 AM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille37 min
Apr 11, 7:38 AM EDTSpecial Weather StatementBTVChittenden, Lamoille, Washington52 min
Apr 11, 7:48 AM EDTAreal Flood WarningBTVChittenden32 hr
Apr 11, 8:00 AM EDTAreal Flood WarningBTVLamoille, Washington8 hr
Apr 11, 8:25 AM EDTSpecial Weather StatementBTVCaledonia35 min
Apr 11, 9:08 AM EDTAreal Flood WarningBTVOrleans57 hr
Apr 11, 9:21 AM EDTSpecial Weather StatementBTVAddison, Washington54 min
Apr 11, 10:01 AM EDTSpecial Weather StatementBTVOrange14 min
Apr 11, 10:02 AM EDTRiver Flood WarningBTVLamoille30 hr
Apr 11, 2:30 PM EDTSpecial Weather StatementBTVCaledonia, Lamoille30 min
Apr 11, 3:04 PM EDTSpecial Weather StatementBTVEssex26 min
Apr 11, 5:03 PM EDTAreal Flood AdvisoryBTVCaledonia20 hr
Apr 11, 6:41 PM EDTRiver Flood WarningBTVChittenden30 hr
Apr 11, 6:25 AM EDTSevere Thunderstorm WarningBTVClinton, Franklin, St. Lawrence50 min
Apr 11, 8:05 AM EDTAreal Flood WarningBTVClinton4 hr
Apr 11, 8:21 AM EDTRiver Flood WarningBTVClinton, Essex25 hr
Apr 11, 8:22 AM EDTAreal Flood WarningBTVEssex7 hr
Apr 11, 8:29 AM EDTSpecial Weather StatementBTVClinton, Essex, Franklin61 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2011Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.